MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20XT
Medical Device Problem Codes Connection Problem (2900); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ablation a probe was connected to channel 2, did the test successfully in water.The probe was in the patient.Before pressing the tissue loc button, the test button was no longer ¿checked¿.The test was redone with the probe in the patient but then couldn't redo the test.The channel was switched and reconnected the same needle to channel 1.Impossible to redo the test.The system was turned off completely.Turned it on, tried to do the test with the probe in the patient : error message appeared : change channel, or change probe and send it to quality dept.The system didn't recognize that there was a procedure in progress: got a "procedure not open" message.The radiologists wanted to use 3 probes.They didn¿t have any extra probes available.They decided to postpone the case in may.Possible incidence of cancer cell seeding by moving the probe and not being able to ablate and do the track ablation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/29/2024.D4 batch #: unknown.Additional information was requested and the following was obtained: what is the patient¿s current status? the patient was not treasted at all with our device.Did any patient harm occurred due to the malfunction of the device? possible incidence of cancer cell seeding by moving the probe and not being able to ablate and do the track ablation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/20/2024.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/10/2024.Investigation summary.Since this occurred in france, there is no call home data available.The returned probe as disassembled and a pinch in the peek tube (cooling line) was found within the probe head.This caused the cooling errors seen.The potential cause of the pinch is manufacturing since this probe had no uses before issuing errors.A search of nonconformities (ncs) was performed for lot ml23088429.There were no observed nonconformities for this lot.Manufacture date: 8/1/2023.Expiration date: 4/30/2027.

Brand Name
NEUWAVE PR XT PROBE 20CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison 53704
3035526892
MDR Report Key19200687
Report Number3008769756-2024-00008
Device Sequence Number8021750
Product Code NEY
UDI-Device Identifier00853719006425
UDI-Public853719006425
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR20XT
Device Lot NumberML23088429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/06/2024
07/08/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/21/2024
07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown